T Nation

Test Cyp and Anxiety! Help


#1

My question is why the hell am I getting bad anxiety directly after my injection. Followed by days of bad anxiety and depression? I don't even wanna leave the house. Went to the gym once and felt great. About an hour after right back to the anxiety.

I'm 32 and my levels were 200 something. I'm prescribed 100mg a week. But I planned on taking more especially since I did when I was younger. I'm hearing it could be the conversion to estrogen along with many other things. HELP!!!. My levels were 282. Hearing it could be an allergy to cottonseed oil.


#2

Have you read the stickies?

T ethanate used to be sesame seed oil based.

Post your lab work. Don't hold back items that are 'normal'. See the advice for new guys sticky.

Injecting only once per week?


#3

No I was going to do every 4 days but my anxiety was horrible


#4

Had same thing, even worse - panic attacks. Check your catecholamines levels: adrenaline, dopamine, norepinephrine. Surge of norepinephrine is what causes panic attacks.


#5

So is there no hope or what can I do? Cuz dealing with panic and anxiety isn't how I wanna spend my days...


#6

Is there any hope?


#7

Hate anxiety. It's the worst


#8

When I started test Cyp @ 50mg/week even at a low dose I experienced a sensation of elevated stress hormones and difficulty sleeping when I had no troubles before. It was a bit like a caffeine buzz and I could see it causing anxiety for some. Luckily it went away when my body got accustomed to the new T levels. Just try to accept this as a change and be patient.

Personally, I had great results using 25mg E3D and increasing gradually in 5mg intervals. Otherwise known as titration, I believe starting low is better because the effect of reducing the dose once high is completely different. If I started at 100mg/week I would never have known how low is necessary to feel normal.


#9

To make a long story short on my experience is this…
I started TRT after getting VERY depressed and bloodwork showed a total T of 124.
I started June 2012 and took T shots between 100mg weekly and 200mg weekly I have no idea if this affected my anxiety as it was already horrible… I was feeling better with much less anxiety by Aug 2013 where I stopped shots and took clomid to try and restart on my own. (did clomid for about 12 weeks) Checking my levels again in June 2014 My total T was mid 400’s but my Free T was BELOW range… I then started 120mg of T weekly and only stayed with it for 7 weeks as my anxiety went way up and felt it making me more depressed, I also noticed flushing side affects plus other stuff… I am currently working on my diet to try and go from about 25% BF to 15% or so because I have found a good local clinic and want to them to access all my hormones this fall… If I am low I may end up started to titrate a dose then.


#10

Know this is old but was wondering if subq test prop every day would be better ? Like 15mg every day equaling 105mg a week. Or same but with test e? I really don’t want to have low T. I love the gym and working out. But the anxiety and fear that came with taking test made me avoid it like the plague. I even heard of trying clomid alone to jump my natural up. I’m all over the place lol


#11

50mgs a week? Wouldn’t that put you lower than natural? I’m sorry just a little confused?


#12

I wish I would have read what he wrote when I started. I jumped on 50mg twice a week when I first started, and I had the exact same symptoms. Anxiety, waking up at 3am, cant go back to sleep. Panic attacks. It was terrible.

I also went down to 25mg twice a week and yes, my test was low, but I gradually increased. I would increase, let it stabilize over a few months, then increase by 5 or 10mg of test. My BP was something that also increased with my test, and its something I just have to control. Im at 100mg a week now, 50mg twice a week.


#13

Definitely paying attention to this. Just under 4 weeks in and anxiety is a major issue. Getting anxiety under control is going to be crucial if I’m going to stay on TRT.


#14

have any of you guys experiencing this anxiety considered seeing a therapist?

There’s a reasonable chance that your anxiety isn’t a direct physiological effect of the TRT. It may very well be a purely mental condition, that you’re simply anxious because you’re injecting testosterone every week and you THINK it’s affecting you in some sort of negative way.
Just something to consider. These doses are so low that it seems unlikely that the TRT in and of itself would cause this problem.


#15

In my case, yes, have been seeing a therapist prior to TRT and still doing so.

I was definitely not anxiety free before TRT, so I’m not attributing my anxiety to the TRT. But while my overall mood is far, far better now, my anxiety specifically has spiked.

I’m guessing that my anxiety spike is because I’m struggling to come to terms with being on TRT and freaking out about it, and that elevated e2 may be exacerbating this.

Hoping I can control any chemically amplified anxiety after I get my next round of bloods, and that I can gradually come to terms with TRT (i.e. the benefits will start to outweigh the freak out factor, and I’ll get more comfortable with it as a part of my life).


#16

For myself, I am already diagnosed with anxiety, and PTSD symptoms. I think I would attribute this effect more to the fact that I had low test for multiple years, then suddenly, I pumped my level over 1000, and my body had to adjust.

Testosterone caused a different type of anxiety (and I have read that it causes adrenaline spikes in some), that even benzos would not really help.

JAMES: 100% on the “struggling to come to terms” issue. When I first started TRT, I would say the first 6 months it was a major worry fest. Time will help bro. What’s your protocol right now also?


#17

@alphagunner appreciate that - I am trying to just keep my cool about it, and remind myself why I got on TRT (lost will to win at life and sports, low energy, foggy headed, etc etc).

My total T was OK (458) but high SHBG means I have low free T (6.74), so even though I’m only 36, I know I would likely be on TRT at some point anyway to live the lifestyle I want (sports/fitness is a focus).

I’m on 150mg test cyp per week, plus hCG. I’ll be switching to e3d protocol in the next few weeks.


#18

The anxiety you’re experiencing should go away, or at the very least lessen once your body gets used to your new level of test, about 8 weeks in.

Buckle down and ride it out. I had a tremendous spike in anxiety upon starting. It’s gone now and then some. After the initial spike, my test levels have stabilized and my anxiety is lower than its been in years. Hang in there.


#19

Test can cause an extreme excitement on stress hormones. Especially in people who are predisposed to it. So yes for some it can be in their head. My case i wanted To be on. I wanted To have optimal high levels. But like you said having them low and shooting them up fast probably caused it. I spoke With a well respected Dr who specializes in it. He said to try every day injections. Like at 10-15mgs a day equaling 70-105mgs weekly. Then adjusting…this is what he said:

This can be difficult to solve, but sounds to me like you have a MOA A SNP.

  1. move to SQ injections, only 10 mg every other day
  2. Take Magnesium glycinate 200-400mg at bedtime
  3. you may need to take an SSRI like lexapro to stop the action of SERT (serotonin retake transporter protein) from depleting the synaptic cleft after injection. Testosterone accelerates the action of SERT

#20

#1. Get the book Hope and help for your nerves by Claire Weekes. An absolute must for anyone with anxiety.

#2. Check out Bignoknow on youtube. He’s a TRT user who had massive issues with depression, and anxiety, and TRT helped him. I do think he did some video’s on the T sometimes increasing his anxiety, but I think it’s much better for him now.